Oklahoma, 2006

Wildfire in Oklahoma, January 8, 2006

January 8, 2006 · NWS TSA · 1 event in 1 county or zone

A fire occurred along McAnally Road and spread to the east to behind the Pixie Woods area. The fire consumed almost 7,000 acres and four barns were destroyed.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A fire occurred along McAnally Road and spread to the east to behind the Pixie Woods area. The fire consumed almost 7,000 acres and four barns were destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 7, 9:10 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Jan 7, 9:10 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
910 PM CST SAT JAN 7 2006

.UPDATE...
WITH LOW PRESSURE DEEPENING OVER WESTERN KANSAS...THE PRESSURE
GRADIENT ACROSS THE AREA IS STRENGTHENING.  EXPECT A LOW LEVEL
JET TO KICK IN DURING THE NEXT FEW HOURS WITH SURFACE WINDS
PROBABLY INCREASING.  COULD EVEN SEE SOME GUSTS.  WITH THE WINDS
KEEPING THE ATMOSPERE MIXED UP...TEMPERATURES WILL NOT DROP TOO
FAR WHICH WILL KEEP RHS FROM INCREASING MUCH. THE RED FLAG
WARNING LOOKS GOOD.  NO UPDATE PLANNED.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 17

ABBAS
Hazardous weather outlook, Jan 7, 4:20 PM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
420 PM CST SAT JAN 7 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
420 PM CST SAT JAN 7 2006

...RED FLAG WARNING IN EFFECT TONIGHT AND SUNDAY FOR ALL OF EASTERN
OKLAHOMA AS WELL AS WEST CENTRAL AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREAD INDEX=62.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
VERY DRY CONDITIONS WILL CONTINUE OVER THE AREA THROUGH TONIGHT AS
A TROUGH OF LOW PRESSURE CONTINUES TO DEVELOP TO THE WEST. SOUTHERLY
WINDS OF 10 TO 20 MPH WILL CONTINUE THIS EVENING WITH HIGHER GUSTS.
A LOW LEVEL JET WILL FORM LATER TONIGHT AS THE TROUGH OF LOW
PRESSURE APPROACHES...INCREASING THE WIND SPEEDS THROUGH THE NIGHT
AND MIXING WARM DRY AIR FROM ALOFT DOWN TO THE SURFACE. DANGEROUS
WILDFIRE CONDITIONS WILL CONTINUE THROUGH THE NIGHT WITH WINDS
REMAINING RATHER STRONG AND GUSTY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION NOT EXPECTED. EMERGENCY MANAGERS AND FIRE FIGHTING
OFFICIALS SHOULD PLAN AND BE PREPARED FOR VERY DIFFICULT WILDFIRE
CONDITIONS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AS THE LOW PRESSURE TROUGH MOVES ACROSS THE AREA...WINDS WILL REMAIN
STRONG AND GUSTY AT TIMES THROUGH MIDDAY SUNDAY...AND ONLY SLOWLY
DIMINISH DURING THE AFTERNOON. MILD TEMPERATURES OVERNIGHT INTO
SUNDAY MORNING ALONG WITH VERY DRY AIR WILL ALLOW FIRES TO IGNITE
EASILY AND SPREAD RAPIDLY THROUGH VERY DRY FINE FUEL CONDITIONS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS AND FIRE FIGHTING OFFICIALS SHOULD PLAN AND
PREPARE FOR VERY DIFFICULT WILDFIRE CONDITIONS SUNDAY. CONDITIONS
WILL IMPROVE SUNDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, McIntosh

When
January 8, 12:30 AM CST to 11:45 PM CST
Where
McIntosh forecast zone
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491377.